2015 Annual Fraud Conference

Location:  Crowne Plaza Hotel – 2829 Williams Blvd., Kenner, LA  70062
Date & Time:  Friday, October 30th, 2015 – 7:30am – 4:30pm

CPE Credits:
Approved for 8 hours of CPE.
Session 1 will satisfy the National ACFE Annual Ethics requirement in full.

Conference Cost
Members of the New Orleans ACFE Chapter – $185 standard, $155 early bird*
National ACFE Members & Professional Guests – $225 standard, $195 early bird*

*Early bird rates effective until Monday, September 28th

Groups of 8 or more should email for an additional discount.

Register Now

We can now accept credit card payments at the door!  If you are mailing payment, please send to:

New Orleans ACFE
2701 Airline Highway, Ste. K-129
Metairie, LA  70001

Your registration fee includes:
Breakfast:  Scrambled eggs, bacon, hash browns, grits, biscuits, assorted muffins/bagels/Danishes, juice, coffee
Morning Break:  Fresh fruit, granola bars
Lunch:  tbd  – please check back for final details

Afternoon Break:  tbd
Beverage Service:  All day coffee, iced tea, hot tea, water, soda assortment
Other:  Parking, WiFi access

Conference Schedule
7:30-8:15am – Registration / Breakfast
8:15-9:55am – Session 1 (100 minutes)
9:55-10:05am – Morning Break
10:05-11:45am – Session 2 (100 minutes)
11:45-12:45pm – Networking Lunch
12:45-1:45pm – Session 3 tbd (60 minutes)

1:45:-1:50pm – Quick Break
1:45-3:00pm – Session 4 (75 minutes)

3:00-3:15pm – Afternoon Break
3:15-4:20pm – Session 5 (65 minutes)

Session Topics
Session 1:  Ethics, Continued
Speaker: Nejolla Korris, CEO of InterVeritas

 After receiving rave reviews for her presentation at our 2013 Annual Fraud Conference, Ms. Korris is back to present on Ethics and Social Media Risk. Ms Korris is an international expert in the field of Linguistic Lie Detection and a popular speaker on lie detection, social media risk, fraud prevention and investigation, workplace fraud, social engineering, and organizational justice.  She has spoken internationally throughout the US, Canada & Europe. Her clients include associations, corporations, government agencies, law enforcement, and the military.

Ms. Korris is a frequent presenter for The Institute of Internal Auditors, ISACA, the American Society for Industrial Security, the American Bar Association, the American National Safety Council, the American Institute of Certified Public Accountants and various fraud prevention groups. Nejolla has a BA in Law from Carleton University.   Ms. Korris was awarded the Queen’s Diamond Jubilee Medal for her international work in linguistic lie detection.   She writes a column in Edmontonians magazine entitled Civil Wars and a blog called the Korrispondent.

Presentation: Ms. Korris will build on the material covered in 2013 with many new topics and case-studies. This session will provide the two hours of Ethics required annually by the ACFE.


Session 2:  Social Media Risk, Reputation & Redemption: What every auditor needs to know
Speaker: Nejolla Korris, CEO of InterVeritas (see above)

 Presentation: Social media is a dominant force in today’s world of connectedness. Its use is still growing in all parts of the world, and with that, risk is growing exponentially. Within an organization, use of social media by different departments can compromise the reputation of the organization and staff. Changes in internet usage, such as the proliferation of mobile devices and the rising use of social media, have presented new challenges for cyber security.

As long as staff are connected and online, the risk of cyberattacks is imminent. It is thought that the Sony hack in 2014 was the result of one staff member clicking on a malicious link in an email. This was confirmed as the reason hackers penetrated the New York Times in 2013.  Neither of these actions could have been prevented by IT.

This session is designed for those responsible for governance and risk management to align strategies to adapt to the changing social media landscape.

-Discuss fallout from real life cases of cybersecurity breaches.

-Tips on cybersecurity strategies & social media policies.

-Discuss a pragmatic approach toward combating cyber threats.

-Corporate social media blunders

-What needs to be in the social media policy

Session 3: Bridging the Gap between Law Enforcement & Private Industry 
Speaker:  Detective Stefan Montgomery, St. Tammany Parish Sheriff’s Office, Investigations West/Financial Crimes

Presentation: Detective Montgomery will present on some current frauds and schemes trending in the New Orleans Metro Area as well as some related court cases that have recently wrapped.

Session 4:  Cybersecurity: What You Need to Know
Speaker: Lisa Traina – 75 minutes

Presentation: Data breaches continue to make headlines, increasing concern over identity theft and data security and the concerns are warranted. This session will provide the basic facts you need to know. We’ll discuss: Why breaches are now considered inevitable; current threat landscape; debunking the top information security risks; prevention and protection & what to expect in the future

 Session 5:  Implications of Bitcoin and other Virtual Currencies
Speaker: Daniel Bukowski is a Manager in the Washington, DC office of EY’s Fraud Investigation and Dispute Services practice where he focuses on virtual currencies, cybersecurity, and corporate fraud investigations.  Before joining EY, Daniel spent several years as a contract intelligence analyst and forensic accountant for public sector clients.  His work included supporting multiple Federal Law Enforcement cases that involved Bitcoin and other emerging payment technologies.  Daniel also trained Federal Law Enforcement Special Agents and Intelligence Analysts to investigate financial crimes that involve emerging payment technologies.

Presentation: The presentation will provide an overview of virtual currencies and blockchain technology, and highlight several notable virtual currency frauds that have occurred in recent years.


Newsletter Powered By : XYZScripts.com